Homicidal and Suicidal on Zoloft and Paxil

“1 week on the Paxil and I was nuts!”

 

Recently experiencing a mind-altering homicidal/suicidal Zoloft induced event in my own life, I wondered if any studies have been done to determine how many of these men had been taking an SSRI.

My personal experience, thank God, did not end in a completed homicide or suicide. If it not for your website and links I know I would not be here to testify to the dangers of SSRI’s.

I am currently withdrawing from Zoloft for the 4th time in 10 years. It saddens me even to admit this. Why I again took the drug that had led me to suicidal ideation when withdrawing from it in the past is beyond me.

I want to share with you my recent frightening experience.

I successfully withdrew from 8 years of taking Zoloft last year. By April, 2002 I was medication free. I also stopped receiving depo-provera injections. In Aug. I experienced depression (I now think was PMS) and was very adverse to any treatment with an SSRI. My depression lingered and my Dr. insisted I go back on an SSRI ”because I was just one of those people that will always need an SSRI to live a normal life”. She suggested that since I had effectively gone off Zoloft that Paxil would be a better alternative. 1 week on the Paxil and I was nuts! 2 weeks on the Paxil and I developed severe heart palpitations, increased anxiety and a total inability to concentrate. I titrated myself to shavings of Paxil and went back to the Dr. She was unhappy that I had decreased the Paxil dosage, and thought I should have increased it to “get past that”. We agreed Zoloft had worked before, and I immediately quit the Paxil and started back on a 50 mgm Zoloft dose with a psychiatric consult in 2 weeks. My Dr. felt that “my psychiatric problems were beyond her scope” and suggested my meds be evaluated by a shrink.

After taking the Zoloft 50 mgm for 1 week, I developed a homicidal and suicidal obsession. I was functioning in a somewhat normal fashion, but could not avoid thinking about suicide almost 24 hours a day. I felt it was the only answer to my problems. On the day of my psych consult, I was in despair over the anxiety attacks I was experiencing at night, waking me out of my sleep. I also was in despair over the invasion of suicidal thoughts and feeling the need to kill my child (to protect her) that were overwhelming me. I told this to the intake nurse during my initial psych interview.

She escorted me to the psychiatrist, who gave me some diagnostic fill in the blank tests. He increased the Zoloft to 100mgm a day, gave me a 2 week sample of Wellbutrin to start bid and gave me a sample bottle of Zyprexa to take prn -”for when you are really losing it”. I scheduled a follow up appt. for 2 weeks and left. I went home, picked up my daughter and took her to her gymnastics class. While waiting for her, I read the inserts in the drug sample boxes. Oh, My God! This information scared me out of my wits! I determined that the shrink really thought I was nuts without telling me! I immediately went to the bathroom and flushed the samples away. I thought, if I get any more suicidal, I’ll be over-dosing on my samples in a flash. While watching my daughter work so hard at her gymnastics, I decided I could not bare any more thoughts of killing her or myself. I needed to get home, get to your site and start researching what was wrong with me!

After her class, when we arrived home, the police were in my drive-way. I was fearing some tragedy had happened to my sons or husband. When my daughter and I entered our home, I found I was the tragedy!! The police had been waiting for me for 1/2 hour. They had been dispatched to my home, by the intake nurse at the clinic. She had called the police and told them I was going to kill my daughter and myself. The police had spent the time before I got home questioning my family, searching our home, and removing my husband’s gun collection from the house. All this was done with my husband’s permission as he and my boys were totally unaware of my problems. The police interviewed me for a 1/2 hour and 2 more police came to our home. After another 1/2 hour they decided I was o.k. and left. I had a lot of explaining to do to my family. They were as alarmed as I . For lack of insight and desperation I started taking 100mgm of Zoloft that evening.

About a week later after developing extreme heart palpitations and increased anxiety (which my m.d. gave me Xanax for). I went to your website and found a link re: Zoloft side effects; I found that suicidal and homicidal ideation within the first few weeks of use was a known side effect.

It would have been very beneficial if the psychiatrist and other professionals I came in contact with would have known this. As soon as I read this I went to another link for more help and decided to taper off the Zoloft. The anxiety, depression, and especially the heart palpitations have subsided.

I had an echocardiogram and holter monitor which showed I was fine. I haven’t got all the Zoloft out of my system yet, but am hopeful that I will use ANY alternative to SSRI medication should/when the depression returns.

After careful evaluation of my situation, and having had successful use of Zoloft for many years, I had come to the conclusion that I needed more Zoloft because I was SO depressed about the suicidal ideation. I spoke directly to a phone counselor from another link. He was very helpful in explaining that THE SAME MEDICATION (ESPECIALLY SSRI’S) CAN CAUSE NEW SIDE EFFECTS WHEN THEY ARE TAKEN AGAIN AFTER BEING DISCONTINUED. It was a logical explanation to what had gone wrong!

If it weren’t for your website and links I doubt I would be able to write this. Thank-you Dr. Tracy for saving my life.

Thank you, again.

Laura Kandl

 

11/26/2002

This is Survivor Story number 7.
Total number of stories in current database is 48

424 total views, 1 views today

Posted in Breaking News - Our Most Recent Serotonin Nightmares., SSRI Survivor Stories and tagged , , , , , , , , , .

Ann Blake Tracy, Executive Director,
International Coalition for Drug Awareness
(DrugAwareness.Org & SSRIstories.Net)
Author: ”Prozac: Panacea or Pandora? – Our Serotonin Nightmare – The Complete Truth of the Full Impact of Antidepressants Upon Us & Our World” & Withdrawal CD “Help! I Can’t Get Off My Antidepressant!”

She has specialized since 1990 in adverse reactions to serotonergic medications (such as Prozac, Sarafem, Zoloft, Paxil, Luvox, Celexa, Lexapro, Effexor, Serzone, Remeron, Anafranil, Fen-Phen, Redux and Meridia as well as the new atypical antipsychotics Zyprexa, Geodon, Seroquel and Abilify), as well as pain killers, and has testified before the FDA and congressional subcommittee members on antidepressants.

WITHDRAWAL WARNING: In sharing this information about adverse reactions to antidepressants I always recommend that you also give reference to my CD on safe withdrawal, Help! I Can’t Get Off My Antidepressant!, so that we do not have more people dropping off these drugs too quickly – a move which I have warned from the beginning can be even more dangerous than staying on the drugs!

WITHDRAWAL HELP: You can find the hour and a half long CD on safe and effective withdrawal helps here: store.drugawareness.org And if you need additional consultations with Ann Blake-Tracy, you can book one at www.drugawareness.org or sign up for one of the memberships for the International Coalition for Drug Awareness which includes free consultations as one of the benefits of that particular membership plan. You can even get a whole month of access to the withdrawal CD with tips on rebuilding after the meds, all six of my DVDs, hundreds of radio interviews, lectures, TV interviews I have done over the years PLUS my book on antidepressants with more information than you will find anywhere else for only $30 membership for a month (that is only $5 more than the book alone would cost) at www.drugawareness.org. (Definitely the best option to save outrageous postage charges for those out of the country!)

Leave a Reply